MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XPT ANALYZER
Model Number ADVIA CENTAUR XPT ANALYZER
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center (ccc) and reported that a falsely elevated total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur xpt analyzer.Quality control (qc) was acceptable on the day of the event.A siemens customer service engineer (cse) was dispatched to the customer's site.During the visit, the cse inspected the instrument and found a fluid wash leak with a quick connect, replaced the fitting and primed the system.The customer then recalibrated and ran quality controls (qc) which was acceptable.The cse then performed a precision test using the positive and negative controls in replicates of 4 each and all results were acceptable.The cause of the event is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that an erroneously elevated total human chorionic gonadotropin (thcg) result was obtained on a patient sample on an advia centaur xpt analyzer.The initial result was reported to the physician(s), who questioned the result.The sample was repeated on an alternate advia centaur cp analyzer.The repeat result recovered lower than the initial result and was considered correct and reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the erroneously elevated thcg result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2025-00130 on 09-may-2025.Additional information (11-may-2025): additional patient sample details updated in section b6.In addition to the service activities mentioned in the initial report, the siemens customer service engineer (cse) identified a cracked wash 1 fitting in the fluidics drawer.The cse then replaced all fluids and primed lines, removed and cleaned aspirate probe wash guides, verified acid/base dispenses, performed dark count readings, cleaned the ionizer, and confirmed that there was no bleach present.The customer ran quality control (qc) and patient sample which recovered within the established ranges.The customer then ran a comparison study with their advia centaur cp analyzer, and all the results are in line with the original results.Siemens further evaluated the event and determined that the hardware issues addressed by service and/or pre-analytics potentially contributed to the falsely elevated total human chorionic gonadotropin (thcg) result.The instrument is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA CENTAUR XPT ANALYZER
Common Device Name
ADVIA CENTAUR XPT ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LIMITED
chapel lane, swords, co.
registration number: 8020888
dublin
EI  
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key21996210
Report Number2432235-2025-00130
Device Sequence Number17215348
Product Code JJE
UDI-Device Identifier00630414596914
UDI-Public(01)00630414596914
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141999
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XPT ANALYZER
Device Catalogue Number10711433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/11/2025
Initial Report FDA Received Date05/09/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale